Alert archive / Louisiana / Tornado Warnings in 2024

Tornado Warning 33, NWS New Orleans, LA

December 10, 2024East Baton Rouge Parish, East Feliciana Parish, Saint Helena Parish, Louisiana

NWS New Orleans, LA issued this tornado warning at Dec 10, 2024, 5:01 AM CST for East Baton Rouge Parish, East Feliciana Parish, Saint Helena Parish, Louisiana. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Dec 10, 2024, 5:01 AM CST (11:01 UTC)
Expired
Dec 10, 2024, 5:30 AM CST
In force
29 min
Issued by
NWS New Orleans, LA
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.0 in

Counties East Baton Rouge Parish, LA, East Feliciana Parish, LA, Saint Helena Parish, LA

The radar

The Hammond radar (KHDC), 45 km from the middle of the area, began a volume at 11:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 11.0 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2024-12-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 232 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2024-12-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 318 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
232 J/kg
Mixed-layer CIN
-20 J/kg
Mixed-layer LCL
561 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
318 m²/s²
0-3 km storm-relative helicity
331 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.9

Open this sounding in Storm Lab

The text

As transmitted.

742 
WFUS54 KLIX 101101
TORLIX
LAC033-037-091-101130-
/O.NEW.KLIX.TO.W.0033.241210T1101Z-241210T1130Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service New Orleans LA
501 AM CST Tue Dec 10 2024

The National Weather Service in New Orleans has issued a

* Tornado Warning for...
  Southern St. Helena Parish in southeastern Louisiana...
  Southeastern East Feliciana Parish in southeastern Louisiana...
  Northeastern East Baton Rouge Parish in southeastern Louisiana...

* Until 530 AM CST.

* At 501 AM CST, a severe thunderstorm capable of producing a tornado
  was located near Pride, or 13 miles southeast of Clinton, moving
  east at 35 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Greensburg around 520 AM CST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!

&&

LAT...LON 3066 9091 3070 9094 3088 9069 3073 9058
TIME...MOT...LOC 1101Z 248DEG 32KT 3070 9088 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN

$$

HRL
2 follow-up statements
134 
WWUS54 KLIX 101110
SVSLIX

Severe Weather Statement
National Weather Service New Orleans LA
510 AM CST Tue Dec 10 2024

LAC033-037-101120-
/O.CAN.KLIX.TO.W.0033.000000T0000Z-241210T1130Z/
East Feliciana LA-East Baton Rouge LA-
510 AM CST Tue Dec 10 2024

...THE TORNADO WARNING FOR SOUTHEASTERN EAST FELICIANA AND
NORTHEASTERN EAST BATON ROUGE PARISHES IS CANCELLED...

The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.

&&

LAT...LON 3073 9058 3069 9081 3075 9084 3077 9083
      3088 9069
TIME...MOT...LOC 1110Z 248DEG 32KT 3073 9079 

$$

LAC091-101130-
/O.CON.KLIX.TO.W.0033.000000T0000Z-241210T1130Z/
St. Helena LA-
510 AM CST Tue Dec 10 2024

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 530 AM CST FOR SOUTHERN
ST. HELENA PARISH...

At 510 AM CST, a severe thunderstorm capable of producing a tornado
was located 8 miles west of Montpelier, or 9 miles southwest of
Greensburg, moving east at 35 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Greensburg around 520 AM CST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!

&&

LAT...LON 3073 9058 3069 9081 3075 9084 3077 9083
      3088 9069
TIME...MOT...LOC 1110Z 248DEG 32KT 3073 9079 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN

$$

HRL
258 
WWUS54 KLIX 101122
SVSLIX

Severe Weather Statement
National Weather Service New Orleans LA
522 AM CST Tue Dec 10 2024

LAC091-101132-
/O.EXP.KLIX.TO.W.0033.000000T0000Z-241210T1130Z/
St. Helena LA-
522 AM CST Tue Dec 10 2024

...THE TORNADO WARNING FOR SOUTHERN ST. HELENA PARISH WILL EXPIRE AT
530 AM CST...

The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning will be allowed to expire.  However, heavy
rain is still possible with this thunderstorm.

&&

LAT...LON 3073 9058 3069 9081 3075 9084 3077 9083
      3088 9069
TIME...MOT...LOC 1122Z 248DEG 32KT 3077 9068 

$$

HRL

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at Dec 10, 3:28 AM CST, 1 hour 33 minutes earlier.

Area forecast discussion, Dec 10, 3:28 AM CST, 1 hour 33 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
328 AM CST Tue Dec 10 2024

...New SHORT TERM, LONG TERM, AVIATION, MARINE...

.SHORT TERM...
(Today through Wednesday)
Issued at 317 AM CST Tue Dec 10 2024

The next line of sh/ts is developing to our west and will eventually
move into our area slowly this morning. The environment over the
gulf south is primed for advective fog and there is some around. The
problem is cooling it to maximize the amount of droplets. There is
also some ripples of omega(lift) moving through the boundary layer,
so that doesn't help in production either. But there will be some
patchy fog and it could be dense in isolated locations but not for
long periods. The cold front can be seen very well from near SHV to
just west of Victoria TX at 230a. This front will work its way into
our area starting around noon today and should be out of the land
zones by midnight tonight. The line of sh/ts is well ahead of the
front, but the front will catch up with it. There has been no issues
with any of the storms associated with this scenario so far, but as
the front catches up, it will provide conditions promoting sfc based
storms. This means all issues will be on the table such as severe
and heavy rainfall. This line of storms will become more
progressive, but since this will be high rainfall rates falling over
already saturated ground, it could cause flooding issues again
today. We will leave the flood watch as is in areal extent but will
entend the time to 6pm since the front will be an important factor
with this scenario. As far as the severe wx that could be produced,
numbers are not impressive such as CAPE(max800) and SRH(max220) but
they are enough. But the only place these numbers are found along
with being sfc based is right along the line of sh/ts. Anything out
ahead of this line will be elevated. Once the front moves through,
we will stay cloudy a bit longer but should begin to clear overnight
tonight with strong CAA and DAA being pumped into the area on strong
NW winds for Wed.

&&

.LONG TERM...
(Wednesday night through Monday)
Issued at 317 AM CST Tue Dec 10 2024

Temps will fall back into the 50s for highs Wed and Thu and struggle
to get into the 60s Friday. Some light freezing condions for the
northern portion of the area Wed night othewise just cold with a
slow warming trend by the end of the week as winds shift from
northerly to easterly then southerly as the sfc high moves in Thu
and exits east Fri. The next front looks to approach by the
weekend.

&&

.AVIATION...
(12Z TAFS)
Issued at 317 AM CST Tue Dec 10 2024

The mix of IFR, MVFR and even VFR cigs will remain through this taf
pack. Vis will also be in and out of these levels before fropa
today. Another day of -SHRA for the most part but there will be a
line of TSRA moving through with fropa later today. We will time the
wind shift and storms with prevailing groups. Cigs will lift then
clear with VFR conditions after fropa but NW winds will be strong on
the lee side of water bodies.

&&

.MARINE...
Issued at 317 AM CST Tue Dec 10 2024

We will be changing the SCA to Gale warnings for most open gulf
waters from midnight to noon Wed. Winds should be sustained around
30kt with frequent gusts well above gale force. Even the nearshore
zones will be included but should see these winds toward the out
limits of those zones. Winds will ease through the day Wed and
should be low enough Thu morning to drop all headlines. Winds will
shift to easterly by the end of the week.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  73  38  55  31 /  70  30   0   0
BTR  77  43  59  36 /  60  20   0   0
ASD  74  43  58  34 /  90  60   0   0
MSY  74  46  57  41 /  80  60   0   0
GPT  71  43  56  36 /  90  90  10   0
PQL  76  44  60  33 /  80  90  10   0

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...Flood Watch through this afternoon for LAZ039-056>060-064>071-
     076>090.

GM...Small Craft Advisory from midnight tonight to noon CST Wednesday
     for GMZ530-532-534-536-538.

     Gale Warning from midnight tonight to noon CST Wednesday for
     GMZ550-552-555-570-572-575-577.

     Small Craft Advisory from noon to 6 PM CST Wednesday for GMZ550-
     552-555-570-572-575-577.

     Small Craft Advisory from midnight tonight to 6 PM CST Wednesday
     for GMZ557.

MS...Flood Watch through this afternoon for MSZ077-083>088.

GM...Small Craft Advisory from midnight tonight to noon CST Wednesday
     for GMZ532-534-536-538.

     Gale Warning from midnight tonight to noon CST Wednesday for
     GMZ552-555-570-572-575-577.

     Small Craft Advisory from noon to 6 PM CST Wednesday for GMZ552-
     555-570-572-575-577.

&&

SHORT TERM...TE
LONG TERM....TE
AVIATION...TE
MARINE...TE

In the hours before

Special weather statement, Dec 10, 4:12 AM CST, 49 minutes before
Special Weather Statement
National Weather Service New Orleans LA
412 AM CST Tue Dec 10 2024

LAZ034>036-046>048-083-101045-
Iberville LA-Northern Livingston LA-East Feliciana LA-
Pointe Coupee LA-West Baton Rouge LA-East Baton Rouge LA-
West Feliciana LA-
412 AM CST Tue Dec 10 2024

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SOUTHEASTERN WEST
FELICIANA, WEST BATON ROUGE, SOUTHEASTERN POINTE COUPEE, NORTHWESTERN
LIVINGSTON, EAST FELICIANA, NORTHWESTERN IBERVILLE AND EAST BATON
ROUGE PARISHES THROUGH 445 AM CST
...

At 411 AM CST, Doppler radar was tracking a cluster of strong
thunderstorms along a line extending from near St. Francisville to
Rosedale. Movement was northeast at 30 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Baton Rouge, Zachary, Baker, Denham Springs, Port Allen, New Roads,
Jackson, St. Francisville, Clinton, Livonia, Maringouin, Slaughter,
Fordoche, Rosedale, Grosse Tete, Wilson, Norwood, Erwinville, Watson,
and Ramah.

This includes the following Interstates...
 Interstate 10 in Louisiana between mile markers 129 and 155.
 Interstate 110 in Louisiana between mile markers 1 and 8.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3066 9158 3082 9147 3100 9096 3050 9090
      3034 9161 3047 9165
TIME...MOT...LOC 1011Z 237DEG 26KT 3075 9141 3043 9147

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

HRL
Special weather statement, Dec 10, 4:47 AM CST, 14 minutes before
Special Weather Statement
National Weather Service New Orleans LA
447 AM CST Tue Dec 10 2024

LAZ036-037-048-071-081-083-MSZ068>070-101130-
Central Tangipahoa LA-Northern Livingston LA-St. Helena LA-
Northern Tangipahoa LA-East Feliciana LA-East Baton Rouge LA-Pike MS-
Wilkinson MS-Amite MS-
447 AM CST Tue Dec 10 2024

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF ST. HELENA, NORTHERN
LIVINGSTON, EAST FELICIANA, NORTHWESTERN TANGIPAHOA AND NORTHEASTERN
EAST BATON ROUGE PARISHES, SOUTHWESTERN PIKE, SOUTHEASTERN WILKINSON
AND SOUTHERN AMITE COUNTIES THROUGH 530 AM CST
...

At 446 AM CST, Doppler radar was tracking a cluster of strong
thunderstorms along a line extending from near Norwood to near
Brownfields. Movement was east at 35 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Baton Rouge, Hammond, Zachary, Baker, Clinton, Greensburg, Amite,
Amite City, Magnolia, Kentwood, Independence, Roseland, Slaughter,
Wilson, Osyka, Norwood, Montpelier, Watson, Darlington, and
Natalbany.

This includes the following Interstates...
 Interstate 55 in Louisiana between mile markers 34 and 66.
 Interstate 55 in Mississippi between mile markers 1 and 9.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3115 9041 3053 9043 3052 9116 3103 9112
TIME...MOT...LOC 1046Z 255DEG 31KT 3098 9105 3056 9109

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

HRL

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 10, 3:28 AM CSTGale WarningLIX33 hr
Dec 10, 4:12 AM CSTSpecial Weather StatementLIXEast Baton Rouge, East Feliciana, West Baton Rouge33 min
Dec 10, 4:47 AM CSTSpecial Weather StatementLIXEast Baton Rouge, East Feliciana, Saint Helena43 min
Dec 10, 5:41 AM CSTAreal Flood AdvisoryLIXEast Baton Rouge, Livingston, Pointe Coupee, Saint Helena, West Baton Rouge2 hr
Dec 10, 9:28 AM CSTAreal Flood AdvisoryLIXEast Baton Rouge, Iberville, Livingston, West Baton Rouge107 min
Dec 10, 9:58 AM CSTSpecial Weather StatementLIXTangipahoa47 min
Dec 10, 2:13 PM CSTAreal Flood AdvisoryLIXSaint Tammany36 min
Dec 10, 2:36 PM CSTSmall Craft AdvisoryLIX9 hr
Dec 10, 2:49 PM CSTFlash Flood WarningLIXSaint Tammany3 hr

Nearby

Tornado Warnings in Louisiana, 2024Every tornado warning in 2024Tornadoes in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.